# SDR P5CA9701856

- Difficulty date: December 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N921FT
- Make and model: Boeing 747238B
- Aircraft serial: 21575
- Engine: Pwa JT9D70A
- System (JASC): 7530 · Compressor Bleed Control
- Part: Vane Control
- Part number: 7553002
- Condition: Failed
- Location: Nr 4 Engine
- Stage of operation: DE
- Nature of condition: X
- Precautionary procedure: E

## Discrepancy

NR 4 ENGINE HAD COMPRESSOR STALL AFTER THROTTLES RETARDED AT TOP OF DESCENT.  EGT INCREASED TO 490 DEGREES.  INFLIGHT SHUT DOWN ACCOMPLISHED.  INFLIGHT START ATTEMPTED, LIGHT OFF EGT INCREASING, LOW N2, LOW FUEL FLOW AND  EGT INCREASING TO 480 DEGREES.  SHUT DOWN ENGINE.  REPLACED FUEL CONTROL UNIT PER BOEING MAINTENANCE MANUAL 73-21-01.  AFTER FUEL CONTROL CHANGE, REPLACED ENGINE VANE CONTROL PER BOEING M/M 75-31-02.  ENGINE VANE CONTROL CONFIRMED AS CAUSE OF STALL.
